MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 117-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth: unk.Patient's weight: unk.Relevant tests/laboratory data :unk.Device lot number, expiration date: unk.The device was discarded, thus no investigation could be completed.Device manufacture date: unk because lot number: unk.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a severely fibrous in-stent restenosis (isr) within a vein graft, present in the proximal portion of the patient's left anterior descending coronary artery.The physician chose to use a spectranetics elca coronary laser atherectomy catheter to treat the patient.After the physician had finished lasing, he used a non compliant balloon, inflated the balloon, and the vein graft perforated.The physician put in a covered stent in the vein graft to successfully repair the perforation, and the patient survived the procedure.The physician thinks the perforation could have been a combination of lasing and use of the balloon that caused and/or contributed to the perforation of the vein graft.This report captures the elca device in use within the vein graft when a perforation occurred.There was no alleged malfunction of the elca device in use during the procedure.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12712471
Report Number1721279-2021-00204
Device Sequence Number1454475
Product Code LPC
UDI-Device Identifier00813132025434
UDI-Public00813132025434
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number117-016
Device Catalogue Number117-016
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F GUIDE CATHETER MANUFACTURER UNK; 7F INTRODUCER SHEATH MANUFACTURER UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age80 YR